Alert archive / Kansas / Areal Flood Warnings in 2016
Areal Flood Warning 13, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Jul 25, 2016, 10:08 AM CDT for Bourbon County, Kansas. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2016, 10:08 AM CDT (15:08 UTC)
- Expired
- Jul 25, 2016, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 116 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1706 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859 WGUS43 KSGF 251508 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1008 AM CDT MON JUL 25 2016 KSC011-260100- /O.NEW.KSGF.FA.W.0013.160725T1508Z-160726T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON KS- 1008 AM CDT MON JUL 25 2016 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR... BOURBON COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 800 PM CDT MONDAY * AT 1005 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAS ALREADY FALLEN. THE MARMATON RIVER BASIN NEAR HIATTVILLE...PETERSBURG...REDFIELD...AND UNIONTOWN HAVE EXPERIENCE THE MOST RAIN OVERNIGHT AND THIS MORNING. THE MARMATON RIVER AND ITS TRIBUTARIES ARE EXPECTED TO FLOOD IN SOME LOCATIONS LATE THIS MORNING AND THIS AFTERNOON. * CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLOODING. LOCATIONS IN THE WARNING INCLUDE... FORT SCOTT... MARMATON... BRONSON... UNIONTOWN... FULTON... REDFIELD... MAPLETON... XENIA... HARDING... HIATTVILLE... PETERSBURG... GARLAND... PORTERVILLE... DEVON... PAWNEE STATION... HAMMOND... THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER CROSSINGS... HIGHWAY 31 AT LITTLE OSAGE RIVER 5 MILES WEST OF FULTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. && LAT...LON 3804 9508 3803 9461 3767 9462 3768 9509 $$ CRAMER
1 follow-up statement
172 WGUS83 KSGF 252038 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 338 PM CDT MON JUL 25 2016 KSC011-252047- /O.CAN.KSGF.FA.W.0013.000000T0000Z-160726T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON KS- 338 PM CDT MON JUL 25 2016 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR BOURBON COUNTY... FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3804 9508 3803 9461 3767 9462 3768 9509 $$ CRAMER
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Jul 25, 6:27 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 25, 6:27 AM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Springfield MO 627 AM CDT MON JUL 25 2016 ...12z Aviation Update... .SHORT TERM...(Today and tonight) Issued at 230 AM CDT Mon Jul 25 2016 A few clusters of thunderstorms have developed across central Missouri and eastern Kansas early this morning, just along and south of a weak frontal boundary that has moved into the area. This convection will slowly sag southeast with time, and we may see some additional expansion in coverage early this morning as broad LLJ-induced ascent continues across the front. Scattered thunderstorms will then continue for much of the day across the region, as convection percolates south of the frontal boundary. Convection will likely be tied to the remains of the early morning activity (including outflow boundaries), and perhaps some additional diurnally forced activity if enough heating can take place. Temperatures today will be a bit cooler given the increased cloud cover and thunderstorm potential, with highs in the upper 80s and low 90s. A few thunderstorms may continue into the nighttime hours tonight across far southern Missouri, though most locations should be dry from mid evening onward. Lows tonight into early Tuesday will be in the low 70s. We may have to watch for a bit of fog late tonight, especially for those areas that see precipitation today. .LONG TERM...(Tuesday through Sunday) Issued at 230 AM CDT Mon Jul 25 2016 A slightly cooler and rather unsettled stretch of weather appears to be in store for the area through the remainder of the workweek into the weekend. Convection on Tuesday and Wednesday looks to be diurnally driven, and focused along the more complex terrain south of I-44. One caveat will be the possibility for overnight MCS activity in Kansas moving into the area during the morning hours. MCS development across western Kansas looks to be a decent bet, but the predictability of the exact location is problematic more than a day or two in advance, thus bringing into question if and when any leftovers would affect the Ozarks. This will definitely be a day-to-day forecast challenge. By Thursday, there appears to be broad agreement in model guidance that the upper ridge will strengthen a bit over the Great Basin, resulting in weak northwest flow across the forecast area. This suggests a more active period of convection as a series of weak shortwaves ripple across the region. While not a constant rain by any means, several rounds of relatively widespread thunderstorm activity appear possible from Thursday through the first half or so of the weekend. It then looks like things may dry off, and heat back up, toward the tail end of the forecast period, with extended guidance continuing to advertise a strengthening of the upper ridge across the region. This would suggest a return to above average temperatures to start off the month of August. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 626 AM CDT Mon Jul 25 2016 Scattered thunderstorms will continue across the area this morning into the afternoon. Coverage should decrease from mid to late afternoon onward. Conditions should remain VFR outside of thunderstorm activity. MVFR and occasional IFR can be expected in and near any thunderstorms. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Boxell LONG TERM...Boxell AVIATION...Boxell
Hazardous weather outlook, Jul 25, 9:51 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 951 AM CDT MON JUL 25 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261500- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 951 AM CDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. ELEVATED TO SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THIS MORNING...ESPECIALLY ACROSS SOUTHERN MISSOURI. FREQUENT LIGHTNING AND TORRENTIAL RAINFALL CAN BE EXPECTED FROM THESE STORMS. FLASH FLOODING WILL BE POSSIBLE INTO EARLY THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL THEN REMAIN POSSIBLE THIS AFTERNOON AND INTO TONIGHT WITH CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL THE MAIN POTENTIAL HAZARDS. HEAT INDICES IN THE UPPER 90S WILL BE POSSIBLE THIS AFTERNOON ACROSS PORTIONS OF FAR SOUTHERN MISSOURI WHERE PARTIAL CLEARING CAN TAKE PLACE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ON A DAILY BASIS THROUGHOUT THE WEEK. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THESE STORMS COULD PRODUCE WIND GUSTS TO AROUND 50 MPH. AFTERNOON HEAT INDICES WILL STILL RANGE FROM 95 TO 103 DEGREES AT TIMES THROUGH THE WEEK. THIS WILL ESPECIALLY BE THE CASE ACROSS EXTREME SOUTHEAST KANSAS AND ALONG THE MISSOURI AND ARKANSAS BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Jul 25, 8:36 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
836 AM CDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM FLASH FLOOD SEYMOUR 37.15N 92.77W
07/25/2016 WEBSTER MO EMERGENCY MNGR
EXCESSIVE RAINFALL CAUSED SEVERAL CITY STREETS IN THE
CITY OF SEYMOUR TO FLOOD.
&&
DCRAMERLocal storm report, Jul 25, 8:46 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 AM CDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD 6 W SPRINGFIELD 37.20N 93.40W
07/25/2016 GREENE MO NWS EMPLOYEE
AN OFF DUTY NATIONAL WEATHER EMPLOYEE OBSERVED A LARGE
SECTION OF FARM ROAD 97 THAT IS FLOODED AND IMPASSABLE TO
MOTORISTS DUE TO EXCESSIVE RAINFALL.
&&
DCRAMERLocal storm report, Jul 25, 9:03 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 AM CDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM HEAVY RAIN NW SPRINGFIELD 37.20N 93.29W
07/25/2016 M1.99 INCH GREENE MO ASOS
1.99 INCHES OF RAIN AT THE SPRINGFIELD AIRPORT ASOS.
STARTED AT 656 AM.
&&
TOLSENLocal storm report, Jul 25, 9:11 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
911 AM CDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM HEAVY RAIN 3 W REPUBLIC 37.12N 93.53W
07/25/2016 M2.30 INCH GREENE MO PUBLIC
2.30 INCHES OF RAIN.
&&
TOLSENLocal storm report, Jul 25, 9:23 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 AM CDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HEAVY RAIN OZARK 37.02N 93.21W
07/25/2016 M1.75 INCH CHRISTIAN MO PUBLIC
1.75 INCHES OF RAIN. SEVERAL ROADWAYS HAVE STANDING OR
FLOWING WATER.
&&
TOLSENLocal storm report, Jul 25, 9:53 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 AM CDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLASH FLOOD 3 W FAIR GROVE 37.38N 93.21W
07/25/2016 GREENE MO DEPT OF HIGHWAYS
EXCESSIVE RAINFALL CAUSED FLASH FLOODING ALONG THE LITTLE
POMME DE TERRE RIVER. HIGHWAY CC WAS CLOSED OFF AND
IMPASSABLE TO MOTORISTS.
&&
DCRAMERNearby
Areal Flood Warnings in Kansas, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.